Side effects from fostair: Hi I've... - Asthma UK communi...

Asthma UK community forum

17,627 members22,019 posts

Side effects from fostair

geordieclaire73 profile image
geordieclaire73

Hi I've recently been put on fostair 100/6 2 puffs in morning 2 at night after years on seritide250..I was on that 2 in morning 2 at night ..my asthma has been iffy last year due to menopause and sinusitis resulting in a few course of steroids.... straight away after using fostair I've had a racing heart and headache..but then I've had chest tightness..I thought leave it another day see how I go. Again tightness in chest. Whilst on servitude I rarely used blue inhaler. Now I've needed it with fostair. Speaking to asthma nurse today about switching back. Has anyone else had this?

23 Replies

New steroid inhalers take about 8 weeks to kick in properly so it's common to need extra reliever in the adjustment period.

I feel awful..I actually had a puff on ..my seritide ...like a anxious jittery feeling awful headaches

That will make it worse though as you're just adding to the drugs in your system and the extra long-acting bronchodilator from the seretide (on top of the Fostair) will exacerbate that.

Unfortunately these symptoms have to be worked through with all new asthma preventers - the side effects do go but there is the adjustment period. If you can't or don't want to do that then by all means contact your nurse.

Yeh she's ringing this afternoon I was feeling fine then since switched feel worse

That's weird that they swapped you in the first place then! Hope she's helpful this afternoon 😀

Spoke to asthma nurse. Was useless. So gp ringing this morning

Good luck - and the menopause can definitely cause heart palpitations etc anyway so you don't want something that might exacerbating that. It could be complete coincidence of course but it really would be a big coincidence for it to suddenly start then!

Yeh I know what with palpation and anxiety I don't need further fast heart plus headache was awful..I spoke to asthma nurse got no where. Gp is ringing me this morning

I had racing heartbeat and tremors in my hands. My Consultant (went private) switched me onto Fostair 200/6 1 puff morning 1 puff evening no more tremors or racing heart.

Horrid feeling is t it...I'll ask about that thanks

Hi I had the same experience. I was on seretide 250 for years and switched to fostair.whilst on fostair I was coughing a lot and needed to take my blue inhaler many times(rarely used whilst on seretide). I also experienced cramps in my legs. Luckily I was asked to go to my gp for a meds review around two months after being on fostair. He said it's not working for you and switched me back to Seretide. Been fine since. Good luck.

Thanks for replying. Gp ringing me this morning ..I've spoke to asthma nurse. No help at all..

Potency wise, Seretide 250 1 x 2 a day is equivalent to Fostair 100/6 2 × 2 pd, but you were on Seretide 250 2 × 2 pd. If anything your current dose of Fostair is less potent than your old Seretide dosage. But you're experiencing side effects when suggests it's the type of medication rather than the strength.

Fostair has extra fine particles and can therefore reach further into the respiratory system, beyond the upper respiratory tract. But there are other combination inhalers that you could try and AirFluSal 250/25 has the same meds as Seretide. Whether the delivery is better, you can only try it and see if it controls your asthma symptoms without side effects.

Otherwise, you could ask to try another combination inhaler to see if you tolerate it better than Fostair. The steroid and long acting bronchodilator will be different again, but trial and error is the only way to discover what works for you.

And with the menopause, have you started taking HRT or are you taking supplements? I found that I couldn't tolerate some HRT at all as it made my asthma much worse. Something to consider in relation as to why your asthma has declined. Everyone is different and figuring out how to tackle changes can take a while.

The answer could be as simple as tackling your sinuses with a nasal spray and getting that under control, be it a salt wash or steroid nasal spray. If you have nasal polyps then addressing that would really help. Your asthma nurse will be able to help if your sinuses are still a challenge.

Thanks so much for your reply...yeh with seritide I don't have a racing heart as much as fostair and the headache was awful. Go is ringing me this morning...I've found going through the menopause I'm more sensitive to stuff. Not on hrt because of family history and other issues...and I take a sinus spray for sinusitis. I've rhinitis...and this time it's been chronic... constant since January and that upsets my asthma plus got vertigo...bloomin awful..I thought great new inhaler. I'll feel fab... definitely has upset things

I was a chronic rhinitis patient until I got my VitD levels checked and began taking VitD3 plus VitK Mk7 and magnesium. journals.lww.com/co-allergy...

If you Google rhinitis and VitD you'll find lots of research on the connection and the NHS have taken much more interest since the covid pandemic as it was clear Vit D levels were an important factor. Unfortunately, in the Northern hemisphere we just don't get sufficient sunlight 12 months a year which can lead to low VitD levels. VitD is actually a hormone that plays a huge part in our health. It's well absorbed when taken with its co-factors VitK Mk7 and magnesium. yourhormones.info/hormones/...

If you can get your GP to check your Vit D levels that would be great, but there are private options for around £30 that also provide services to the NHS. Talk to your GP before taking supplements and definitely talk to them about VitD3.

Wow this is so interesting...I'm post menopause and taking nothing.. doctor's don't support vitamins. What is vitk Mk7?

There are several VitK vitamins but VitK Mk7 specifically works with VitD3 to ensure that calcium is absorbed into the bones and teeth (magnesium also does the same job). Taking high doses of VitD3 without these co-factors means that the body absorbs calcium in muscles and elsewhere that can cause problems from calcification.

There are also varieties of magnesium, each does different things as well as helping the VitD3 process. I'll put a list at the end of my post. NB getting magnesium with a good level of elemental magnesium is important.

I've taken VitD3 since my menopause as I couldn't take HRT but only recently came across a Facebook group that has helped me understand the co-factors - I didn't take it face value and did additional reading as I'm a bit of a skeptic. Once I was satisfied I started the VitD3 and co-factor protocol. So far, so good and my sinuses have been the first good result and I'm less stiff, less achey, no headaches (apart from the covid vaccine side effects) and I sleepbetter and wake refreshed. If you want to consider the protocol the Facebook group is "Vitamin D & its Co-factors. UK".

0

This is amazing thanks so much. I'm not Facebook 😩. Such good information. No one tells you anything about menopause

I only use Facebook for genealogy and the VitD3 group. It's possible to limit your settings so that they're totally private - I use YouTube vids to show me what to do. If you want to understand how each vitamin and mineral works then Dr Berg on YouTube has short, easy to understand vids. NB that he wouldn't be classified as a Dr in the UK but he does in the US. My SIL is a qualified nutritionist and says his vids are accurate but she doesn't always agree with the levels he recommends.

I take 4000iu of VitD3, 400iu (mcg) VitK Mk7 & 400mg elemental magnesium citrate (check the nutritional info on the pack/bottle for elemental amount). The protocol recommends 5000/500/500, but I find the lower amount works for me.

I stress that I take my asthma meds regularly and have regular reviews - I couldn't do without orthodox medicine.

Thanks so much

Oh my gosh. This totally describes me! I’m 50, back on seritide, going through the menopause, a few lots of steroids in the pass couple of years and a lot more sinus problems than usual.I was referred to the respiratory clinic at our local hospital and they have been great. I tried frosair earlier in the year for a couple of months but it didn’t do anything and ended very wheezy. I have now been tested for allergy and apparently my IgE rate is extremely high(1400) so they reckon my asthma is all allergy based, I’m yet to be convinced and blame the menopause. If things aren’t getting any easier asked to be referred, it’s not worth struggling. Good luck. X

Wow thanks I feel the same think it's all menopause related. My asthma nurse said some people get better once through some worsen. Oestrogen in every organ so when that goes. My asthma sinus problems started when I was peri menopause

I hadn’t really noticed my sinuses getting worst, just the amount of phylem I’m coughing up. I’ve got an appointment with a registrar early next month so looking forward to getting answers to all my questions. Hope you get it sorted.

You may also like...